Does MPB cause burning sensation in thinning areas? Will finasteride help this eventually? (Photo)

36/male - right side & directly in front thinning over the last 9 months; placed on 1mg fin 5 months ago. Since then the hairline has progressively thinned with hairs disappearing weekly; I also feel a BURNING sensation where i'm losing the hair. I've read conflicting things online, with some saying that's a symptom of mpb and others saying it's actually not. I don't use Rogaine as I fear it would make things worse (more loss); I only use fin which I've seen no progress or stoppage of hair loss yet,

Doctor Answers 4

Burning sensation in thinning hair areas

Burning sensation is not a known symptom of male patterned baldness. There are however, some skin conditions that present with scalp inflammation and can lead to hair loss. You should see a hair specialist to assess for miniaturization of the frontal hairline and beyond and evaluate for other causes of hair loss.


Beverly Hills Hair Restoration Surgeon
5.0 out of 5 stars 28 reviews

Symptoms in MPB

I would strongly recommend seeing a dermatologist.

Interesting, the early stages of androgenetic alopecia can be associated with symptoms or tingling and burning..... but so can at least a dozen other conditions including  Seborrheic dermatitis, Psoriasis, Scarring alopecias,  various other inflammatory diseases,  "Red Scalp Syndrome",  Irritation, Allergy, Infection, Alopecia areata, sun damage, scalp Injury and Trauma  Cancers. Other conditions also exist. It's a long list. 

Your dermatologist can guide you.

You need to see a board certified dermatologist for burning of the scalp and hair loss

There are many other diseases of the scalp that could cause a burning sensation and hair loss. Some of them can cause scarring and need prompt treatment. In order to properly evaluate your situation you should see a board certified dermatologist. They may perform a biopsy. I would not start Rogaine or any other home remedies so that you don't complicate the situation. Some people with androgenetic alopecia (male pattern hair loss) can have symptoms of their scalp but it's best to seek a  professional opinion first.

Jennifer Krejci, MD
San Antonio Dermatologist
5.0 out of 5 stars 4 reviews

Dermatologist for sure

Hello,
I will recommend you to see a dermatologist to find out why is this happening.
Do not stop the Finasteride. Please be seen by a doctor before any decision is taken.'
Best of Lucks!!!

Sincerely,

WY

William Yates, MD
Buffalo Grove Hair Restoration Surgeon
4.9 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.